Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Apr 14, 2016, 1:35 PM MDT for Fremont County, Wyoming. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2016, 1:35 PM MDT (19:35 UTC)
- Expired
- Apr 14, 2016, 2:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 16 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 2:01 PM MDT | TSTM WND GST 59 | 5 Nw Riverton, WY | AUTOMATED SENSOR AT NWS RIVERTON REGISTERED 59 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416
WUUS55 KRIW 141935
SVRRIW
WYC013-142015-
/O.NEW.KRIW.SV.W.0001.160414T1935Z-160414T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT THU APR 14 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 215 PM MDT
* AT 134 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LANDER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 TO 65 MPH WIND GUSTS.
SOURCE...THE AUTOMATED SENSOR AT HUNT FIELD IN LANDER REPORTED A
62 MPH WIND GUST.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ARAPAHOE AROUND 145 PM MDT.
RIVERTON AROUND 150 PM MDT.
HIDDEN VALLEY AROUND 205 PM MDT.
SHOSHONI AROUND 215 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 10844 4313 10904 4343 10844 4299 10762
TIME...MOT...LOC 1934Z 239DEG 48KT 4289 10868
HAIL...<.75IN
WIND...60MPH
$$
JONES3 follow-up statements
326
WWUS55 KRIW 141952
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
152 PM MDT THU APR 14 2016
WYC013-142015-
/O.CON.KRIW.SV.W.0001.000000T0000Z-160414T2015Z/
FREMONT-
152 PM MDT THU APR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN FREMONT COUNTY...
AT 152 PM MDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
LOCATED ACROSS THE CENTRAL WIND RIVER BASIN. THIS LINE OF STORMS IS
MOVING NORTHEAST AROUND 50 MPH.
HAZARD...60 TO 65 MPH WIND GUSTS.
SOURCE...THE AUTOMATED SENSOR AT LANDER HUNT FIELD GUSTED TO 62 MPH
SHORTLY AFTER 130 PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ARAPAHOE AND RIVERTON AROUND 155 TO 205 PM MDT.
SHOSHONI AND HIDDEN VALLEY AROUND 215 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 10844 4313 10904 4343 10844 4299 10762
TIME...MOT...LOC 1950Z 235DEG 45KT 4299 10852
HAIL...<.75IN
WIND...60MPH
$$
JONES778
WWUS55 KRIW 142006
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MDT THU APR 14 2016
WYC013-142015-
/O.CON.KRIW.SV.W.0001.000000T0000Z-160414T2015Z/
FREMONT-
206 PM MDT THU APR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN FREMONT COUNTY...
AT 205 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NORTH OF
RIVERTON MOVING EAST-NORTHEAST AROUND 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...AN AUTOMATED SENSOR AT THE NWS RIVERTON OFFICE REGISTERED A
PEAK WIND TO 59 MPH AROUND 2 PM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HIDDEN VALLEY AROUND 210 PM MDT.
SHOSHONI AROUND 215 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4256 10844 4277 10866 4323 10883 4343 10844
4299 10762
TIME...MOT...LOC 2005Z 252DEG 48KT 4311 10829
HAIL...<.75IN
WIND...60MPH
$$
JONES869
WWUS55 KRIW 142014
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MDT THU APR 14 2016
WYC013-142022-
/O.EXP.KRIW.SV.W.0001.000000T0000Z-160414T2015Z/
FREMONT-
214 PM MDT THU APR 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT COUNTY
WILL EXPIRE AT 215 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS TO AROUND 50 MPH ARE POSSIBLE IN THE VICINITY OF SHOSHONI
UNTIL 245 PM.
LAT...LON 4256 10844 4277 10866 4323 10883 4343 10844
4299 10762
TIME...MOT...LOC 2009Z 239DEG 48KT 4311 10829
$$
JONESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:55 AM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 14, 11:55 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1155 AM MDT THU APR 14 2016 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT IMAGERY CONTINUES TO SHOW SPLIT FLOW NOW ACROSS THE CNTRL CONUS WITH RIDGE OVR LOW....WHILE THE WRN CONUS IS FEELING THE INFLUENCE OF A RELATIVELY STRONG UPSTREAM TROF COMING INTO THE PAC NW. THE JET ASSOCIATED W/ THIS TROF CURRENTLY STRETCHES FROM UNDER THE BASE OF THE TROF...THRU NRN CA/NRN NV/AND INTO CNTRL CNTRL ID. SFC HAS GENERALLY WEAK P GRAD ACROSS THE WEST ATTM...WITH WEAK LEE SIDE TROFFING ACROSS ERN WY AND A WEAK SFC FRONT ACROSS CNTRL WY. LIGHT RAIN SHOWER ACTIVITY ACROSS SOUTHWEST WY INCLUDING THE UPR GREEN BASIN...WITH SOME CLEARING FURTHER TO THE WEST. VERY COMPLEX WX SYSTEM CONTINUES OVER THE NEXT FEW DAYS. TODAY...INCREASING ASCENT WITH UPPER DIFFLUENCE AHEAD OF THE NEXT MAJOR TROF WILL ALLOW FOR INCREASING PRECIP WITH CONVECTIVE ATTRIBUTES ACROSS WRN WY AS VIGOROUS FRONTOGENESIS TAKES PLACE JUST TO THE WEST...ARRIVING NEAR THE WRN BORDER BY MID-DAY. CYCLOGENESIS WILL ALSO PROCEED ACROSS NRN/NERN WY TODAY...WITH SECONDARY CYCLOGENESIS JUST BEGINNING TO THE SOUTH ACROSS ERN CO. AS THE FRONT PUSHES INTO THE WEST...PRECIP POTENTIAL WILL INCREASE QUICKLY...MOVING E OF THE DIVIDE BY THIS AFTERNOON...THEN MOSTLY OUT OF WY AFTER MIDNIGHT TONIGHT. SNOWFALL POTENTIAL OUT WEST WILL BE GREATEST THIS MORNING THRU EARLY AFTERNOON WITH TOTAL ACCUMULATIONS BY THIS EVENING REACHING TO 6 INCHES OVER THE HIGHER MOUNTAINS...AND FROM A HALF TO 2 INCHES IN THE VALLEYS. E OF THE DIVIDE...SHOWERS AND EMBEDDED THUNDERSTORMS WILL RULE BY MID TO LATE AFTERNOON AND INTO THE EARLY EVENING PERIOD. THUNDERSTORMS WILL GENERALLY HAVE MODEST MOISTURE AND LOW CAPE TO WORK WITH...BUT MODEST TO HIGH SHEAR KEEPING THINGS GOING ANYWAY...ESPECIALLY JUST AHEAD OF AND AT THE FRONT WHERE SFC BACKING OCCURS. STRONGER STORMS OF THE DAY WILL LIKELY BE FOUND FROM CNTRL TO ERN FREMONT COUNTY AND INTO WRN NATRONA COUNTY...THEN NORTH ACROSS JOHNSON COUNTY...WITH SMALL HAIL AND VERY GUSTY WINDS POSSIBLE. ATTM...JOHNSON COUNTY LOOKS TO HAVE THE BEST...BUT STILL LOW PROBABILITY...CHANCE FOR SUSTAINED STORM ROTATION AND THEREFORE THE BEST CHANCE FOR AN ISOLATED SVR STORM OR TWO...WITH (NEAR) LARGE HAIL...STRONG WINDS...AND EVEN A FUNNEL CLOUD OR BRIEF TORNADO. OTHERWISE...HEAVIER SHOWERS MOVE E INTO THE HIGH/CNTRL PLAINS OVERNIGHT WITH THE FRONT AS A LOSS OF ASCENT OCCURS ACROSS THE WEST WHILE THE TROF AXIS APPROACHES AND HIGH P BUILDS OVR THE REGION. AS MOST OF THE COLDER AIR WILL NOT ARRIVE UNTIL AFTER FRONTAL PASSAGE...RAIN MIXED WITH SNOW OR JUST SOME WET SNOW WILL NOT ARRIVE UNTIL AFTER MIDNIGHT FOR MOST OF CNTRL/SRN WY. SO...SNOW ACCUMULATION SHOULD RANGE FROM A HALF INCH OR LESS FOR MOST LOCATIONS...TO PERHAPS AN INCH ACROSS SRN SWEETWATER COUNTY. THRU FRI MORNING...ANOTHER INCH OR SO OF SNOW COULD FALL ACROSS SRN SWEETWATER COUNTY. OTHERWISE...THE UPR TROF NOW LOOKS TO DEVELOP TWO CLOSED CIRCULATIONS...ONE ACROSS MT AND THE OTHER OVR THE SW CONUS...WITH STILL TWO AREAS OF VIGOROUS CYCLOGENESIS LIKELY TO OCCUR...ONE TO THE S OVER SERN COLORADO/NRN NM...AS THE BASE OF THE TROF AND JET SWINGS TO THE WEST OF THAT AREA....THE OTHER WELL TO THE NE INTO WRN ND. AN ELONGATED PLUME OF MOISTURE WILL BE CO- LOCATED WITH A WCB FROM/ACROSS THE SRN ROCKIES...NE ALL THE WAY TO MINNESOTA. WHILE A RATHER VIGOROUS RETURN OF MOISTURE CAN STILL BE EXPECTED NEAR OUR FA...MOST OF IT LOOKS TO EXIST ACROSS PORTIONS OF ERN/SERN WY FROM LATE FRIDAY AFTERNOON TO THE END OF THE FCST. THE SECONDARY CIRCULATION OVR MT WILL ALLOW FOR ONLY MODEST CHCS FOR PRECIP ACROSS THE NRN MOUNTAINS AND ADJACENT AREAS OVR THE SAME PERIOD WITH MUCH LESS MOISTURE TO WORK WITH. TO THE SOUTH...THE AREA EAST OF A LINE FROM NEAR EVANSTON TO MIDWEST...NORTH OF THE NEARLY STATIONARY FRONT...WILL BE THE AREA WITH THE BEST OVERALL PRECIP POTENTIAL UNDER THE AREA OF GREATEST ASCENT OVR WY. WHILE RAIN OR RAIN MIXED WITH SNOW WILL BE MOST PREVALENT FOR MOST OF PRECIP FRIDAY AFTERNOON...BY FRI EVENING...CHANGEOVER TO ALL SNOW WILL PROBABLY OCCUR FAIRLY QUICKLY WITH H7 TEMPS QUICKLY DECREASING TO -5 TO -6 DEG C. OVERNIGHT FRIDAY THRU SAT MORNING...CURRENTLY EXPECTING GENERALLY LESS THAN AN INCH FOR MOST LOCATIONS E AND W OF THE DIVIDE...BUT ANOTHER 1 TO 2 INCHES POSSIBLE FOR AREAS BETWEEN ERN SWEETWATER...AND SRN NATRONA COUNTY...1 TO 3 INCHES OVR THE BIGHORN MOUNTAINS...AND UP TO 4 INCHES OVER CASPER MOUNTAIN. SAT THRU SAT NIGHT...WITH SOME ADVANCEMENT OF THE UPR TROF TO THE EAST...THE MID LVL SFC FRONT...ALTHOUGH STILL NEARLY STATIONARY...SHOULD SAG S AND E SOME...KEEPING LOW END CHCS FOR PRECIP...MIXED RAIN/SNOW...TO ALL SNOW...ACROSS SRN AND ECNTRL WY...WITH BEST CHCS OCCURRING FROM EXTREME ERN SWEETWATER COUNTY ACROSS SRN NATRONA COUNTY. HEAVIEST SNOWFALL WILL BE LOCATED OVR CYS'S AREA FOR THE MOST PART...HOWEVER SWEETWATER...ERN FREMONT...AND NATRONA COUNTIES MAY ALL SEE FROM A HALF TO 2 INCHES OF HEAVY WET SNOWFALL BY SUNRISE SUNDAY. .LONG TERM...SUNDAY THROUGH THURSDAY SYNOPSIS...UPPER LOW PRESSURE SYSTEM OVER THE FOUR CORNERS AREA WILL GRADUALLY WEAKEN AND MOVE OUT INTO THE PLAINS BY MIDWEEK. CHANCES OF RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MAINLY ALONG AND SOUTH OF A CASPER TO ROCK SPRINGS LINE WITH DRY AND MILDER CONDITIONS ACROSS THE NORTHWEST HALF OF THE AREA. DRY AND MILDER WEATHER UNDER A RIDGE OF HIGH PRESSURE WILL PREVAIL TUESDAY THROUGH THURSDAY. DISCUSSION...UPPER LOW PRESSURE SYSTEM OVER NORTHWEST NEW MEXICO SUNDAY MORNING IS FORECAST BY ALL MEDIUM-RANGE GUIDANCE TO GRADUALLY FILL AND FRAGMENT SUNDAY AND MONDAY UNDER UPPER RIDGE FOLDING ACROSS THE NORTHERN ROCKIES. SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS WILL KEEP COOL LOW LEVEL NORTHEAST FLOW ACROSS THE CENTRAL AND SOUTH THROUGH MONDAY. GFS AND ECMWF SHOW SOME DIFFERENCES IN PRECIPITATION PLACEMENT AS UPPER LOW FRAGMENTS INTO CENTRAL ROCKIES WITH ECMWF WRAPPING MORE PRECIPITATION BACK INTO EAST CENTRAL AND SOUTHWEST WYOMING ON MONDAY. THERE IS LOW CONFIDENCE IN MODELS DEPICTION OF A NICE NEAT COMMA HEAD WRAPPING BACK FROM LINE OF CONVECTION ACROSS THE SOUTHERN/CENTRAL PLAINS AS THINGS WILL INEVITABLY GET A LITTLE MESSIER. FORECAST PUTS HIGHER CHANCE POPS ALONG AND SOUTH OF A CASPER TO ROCK SPRINGS LINE ON SUNDAY WITH AN OVERALL DECREASING TREND FROM THE SOUTHWEST SUNDAY NIGHT AND MONDAY. TEMPERATURES ALOFT WILL REMAIN COLD ENOUGH FOR MOSTLY SNOW FROM EASTERN SWEETWATER COUNTY ACROSS NATRONA COUNTY INTO MONDAY MORNING...BUT SNOWFALL AMOUNTS SHOULD BE LIGHT. HIGH OVER LOW PATTERN IS EXPECTED TO SLOWLY PROGRESS INTO THE HIGH PLAINS ON TUESDAY WITH WARMER AIRMASS AND MID-APRIL SUN BRINGING MILDER MORE SPRING-LIKE TEMPERATURES INTO THE SOUTH AND EAST CENTRAL. GFS IS QUICKER TO FLATTEN UPPER RIDGE OVER THE ROCKIES ON THURSDAY...BRINGING THE FIRST IN A SERIES OF NORTHERN STREAM SHORTWAVES IN SPLIT FLOW INTO THE NORTHERN ROCKIES. ECWMF SHOWS SLOWER PROGRESSION...WEAKER NORTHERN STREAM IN THIS SPLIT FLOW. FORECAST BRINGS SLIGHT CHANCE POPS INTO NW MTNS THURSDAY. WARMING TREND WILL CONTINUE ACROSS THE REST OF THE AREA WITH MOST LOWER CENTRAL BASINS SEEING HIGHS IN THE 70S ON THURSDAY. && .AVIATION.../18Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES A COLD FRONT CONTINUES TO MOVE THROUGH THE AREA...AND WILL CONTINUE THROUGH 00Z THIS EVENING FOR THE WESTERN TERMINALS. SOME TERMINALS HAVE ALREADY SEEN THE FRONT PASSAGE...WITH THE RESULTANT SHOWERS AND THUNDERSTORMS AND WIND SHIFT. MVFR TO IFR CONDITIONS WILL BE POSSIBLE IN SHOWER ACTIVITY. AS THE FRONT PROGRESSES...THESE SHOWERS WILL BECOME MORE WIDESPREAD...WITH GUSTY WINDS POSSIBLE AT REMAINING TERMINALS. MOUNTAIN TOPS WILL REMAIN OBSCURED IN ONGOING PRECIPITATION. MUCH OF THE SHOWER ACTIVITY DOES LOOK TO RELAX AFTER 00Z THIS EVENING...THOUGH SOME ISOLATED ACTIVITY WILL REMAIN THROUGH THE REMAINDER OF THE FORECAST PERIOD. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES TODAY REMAINS THE MAIN PERIOD OF CONCERN...AS A COLD FRONT PROGRESSES THROUGH THE AREA. SHOWERS AND THUNDERSTORMS WILL SPREAD EAST OF THE DIVIDE THIS AFTERNOON...WITH EASTERN WYOMING SEEING THE FRONTAL PASSAGE BY 04Z THIS EVENING. THOUGH SHOWER ACTIVITY WILL WEAKEN OVERNIGHT...SOME LINGERING SHOWERS WILL BE POSSIBLE. ANY TERMINALS EXPERIENCING SHOWER ACTIVITY MAY SEE MVFR TO IFR CONDITIONS IN ANY HEAVIER RAIN. THE MOUNTAIN PASSES WILL SEE THE CONVERSION TO SNOWFALL OVERNIGHT...WITH THE AVIATION PASSES BECOMING HAZARDOUS AT TIMES. MOUNTAIN TOPS WILL BE OBSCURED WITH THE FRONT PASSAGE AND LINGERING SHOWER ACTIVITY. && .FIRE WEATHER... TODAY...SEASONALLY WARM EAST OF THE DIVIDE...COOL TO COLD ACROSS THE WEST. MODERATE FIRE DANGER OVER PORTIONS EAST OF THE DIVIDE DUE TO A VERY GUSTY WEST TO SOUTHWEST WIND DEVELOPING FROM SOUTHERN LINCOLN COUNTY...NORTHEAST ACROSS NATRONA AND JOHNSON COUNTIES. RELATIVE HUMIDITY...HOWEVER... WILL ONLY BOTTOM OUT IN THE MID 20S AT BEST TODAY. ISOLATED THUNDER WILL BE A POSSIBILITY ACROSS MOST OF WYOMING TODAY...WITH A FEW STRONG THUNDERSTORMS FOUND ACROSS JOHNSON COUNTY LATER THIS AFTERNOON AND EARLY EVENING. FIRE DANGER WILL BE LOW FOR ALL LOCATIONS ON FRIDAY WITH INCREASED MOISTURE...LOW RH VALUES AND RELATIVELY BENIGN WINDS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...AEM AVIATION...BRANHAM FIRE WEATHER...BRAUN
Hazardous weather outlook, Apr 14, 2:52 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 252 AM MDT THU APR 14 2016 WYZ001>020-022>030-151200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 252 AM MDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WEST...RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS EAST. SOME STORMS COULD BE STRONG...PRODUCING SMALL HAIL AND STRONG WIND GUSTS. STRONGEST STORMS OF THE DAY ARE EXPECTED ACROSS NORTHERN JOHNSON COUNTY...WHERE NEAR SEVERE HAIL...WIND GUSTS TO 50 MPH...AND EVEN A FUNNEL CLOUD OR TWO MAY BE FOUND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...A CHANCE OF RAIN AND SNOW...BEST ACROSS THE NORTHWEST. FRIDAY NIGHT AND SATURDAY...STRONG NORTHEAST WIND COMBINED WITH SNOW SHOWERS...CAUSING SLICK CONDITIONS AND LIMITED VISIBILITY...WILL BE POSSIBLE ALONG INTERSTATE 80 FROM ROCK SPRINGS EASTWARD. ACCUMULATING SNOW AND SLICK CONDITIONS ALSO POSSIBLE ACROSS EASTERN FREMONT COUNTY AND MOST OF NATRONA COUNTY...ESPECIALLY THE CASPER AND CASPER MOUNTAIN AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT HAIL OR WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Apr 14, 1:26 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT THU APR 14 2016
WYZ017>019-142015-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-WIND RIVER BASIN-LANDER
FOOTHILLS-
126 PM MDT THU APR 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 215
PM MDT...
AT 123 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND
ISOLATED STRONG THUNDERSTORMS ALONG THE FOOTHILLS OF THE WIND RIVER
RANGE. THIS LINE OF SHOWERS AND STORMS WAS MOVING NORTHEAST AT 40
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. AN AUTOMATED SENSOR
REPORTED A GUST TO 50 MPH SHORTLY AFTER 1 PM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HUDSON AROUND 135 PM MDT.
ARAPAHOE AROUND 140 PM MDT.
RIVERTON AROUND 145 PM MDT.
HIDDEN VALLEY AROUND 200 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STRONGER
THUNDERSTORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4297 10767 4253 10851 4274 10873 4277 10873
4278 10876 4311 10911 4335 10858
TIME...MOT...LOC 1923Z 239DEG 49KT 4285 10873
JONESThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:26 PM MDT | Special Weather Statement | RIW | Fremont | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.